MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306414
Medical Device Problem Code Filling Problem (1233)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the heparin flush was found empty prior to use.Because a physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, one photograph was provided for review by the quality team.The image shows a prefilled syringe positioned vertically and upside down, without its packaging flow wrap, and appearing to contain no solution.No additional details could be obtained from the photograph.This condition may occur if a jam occurs during the filling process.A device history record review was conducted for material number 306414, lot 434189n.The review did not reveal any quality issues during production that could have contributed to the reported condition.No related quality notifications were identified.All processes and final inspections were completed in accordance with specification requirements.Additional controls have been implemented in the filling process to prevent similar occurrences.Based on the investigation and the photographic evidence, the customer¿s reported observation has been confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd syringe 5ml heparin 10 unit was empty.The following information was provided by the initial reporter: heparin syringe empty before use.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported that the heparin flush was found empty prior to use.To support the investigation, one sample lacking flow-wrap packaging and one photograph were provided to the quality team for review.Upon visual inspection, the syringe was found to be empty, with no solution present.The image shows a prefilled syringe positioned vertically and upside down, without its packaging flow wrap, and appearing to contain no solution.No additional details could be obtained from the photograph.This condition may occur if a jam occurs during the filling process.A device history record review was conducted for material number 306414, lot 434189n.The review did not reveal any quality issues during production that could have contributed to the reported condition.No related quality notifications were identified.All processes and final inspections were completed in accordance with specification requirements.Additional controls have been implemented in the filling process to prevent similar occurrences.Based on the investigation and the returned sample analysis, the customer¿s reported observation has been confirmed.

Brand Name
BD SYRINGE 5ML HEPARIN 10 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23610684
Report Number1911916-2025-00753
Device Sequence Number9259001
Product Code NZW
UDI-Device Identifier00382903064144
UDI-Public(01)00382903064144(10)434189N
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number306414
Device Lot Number434189N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown